MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM X-LOCK X-DRIVE STD BLADE 86MM; SCREWDRIVER

BIOMET MICROFIXATION 2.0MM SYSTEM X-LOCK X-DRIVE STD BLADE 86MM; SCREWDRIVER
Model Number N/A
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00565, 0001032347-2020-00206.Medical products: 2.0mm system 2.0mm x-lock x-drive short blade 66mm, part# 01-7694, lot# 204680, 2.0mm system x-lock x-drive std blade 86mm, part# 01-7696, lot# 684630.
 
Event or Problem Description
It was reported the blade would not retain screws easily.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was completed on the 01-7696 blade and it shows very heavy signs of use on the blade and the cross-drive interface.The blade was functionally tested for retention using a ratcheting screwdriver (part# 46-0008) and a 2.0mm test screw.The blade was inserted into the driver, then the driver + blade assembly was inserted into the screw and the full assembly was lifted by the screw.The cross-drive interface of the blade was unable to support weight of the driver.The non-conformance database was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint due to the lack of retention for 01-7696 lot 684630.For part 01-7696 in the previous one (1) year (from the notification date) regarding a lack of retention, there is a complaint rate of 0.3%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is wear due to repeated use.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.0MM SYSTEM X-LOCK X-DRIVE STD BLADE 86MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9947777
Report Number0001032347-2020-00206
Device Sequence Number19615966
Product Code HXX
UDI-Device Identifier00841036015008
UDI-Public00841036015008
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7696
Device Lot Number684630
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1